Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Is Paxidep addictive?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Hi. I am a 33 year old guy and am a little disturbed on certain personal issues and get depressed. was recommended Paxidep cr 12.5 today for a week. I am not sure if i should take it. Am worried if this is addictive. How does this medicine work?

I was previously on Nexito 20 mg for over 6 months due to a relationship depression. its been about 3 years since i took Nexito.
Posted Tue, 24 Apr 2012 in Medicines and Side Effects
Answered by Dr. Ashish Mittal 12 hours later

Thanks for your query.

It is nice to see such a precise description of problem inspite of having depressive symptoms.

Important points of your query:
•     Presence of past history of Depression
•     Current diagnosis: Depression
•     Worried related to addiction potential of medicine
•     Presence of AV malformation in lower limb

About illness:

As you have past history of depression then your full diagnosis is RECURRENT DEPRESSIVE DISORDER: CURRENT EPISODE DEPRESSION. In this illness patient tend to have depressive episode which may last for 6month to 2 year without treatment and for short duration if treatment received early.

There is no relation with AV malformation and depression in your case.

About treatment:

Both Nexito and Pexidep belong to SSRI group of medicines which have anti depressants action. Both of these do not have any addiction potential, only withdrawal can occur for few days in form of anxiety, nausea etc if it is stopped suddenly without tapering by physician.

Both of these medicines are safe with good effectiveness. Any medicine can be taken under physician supervision as dose may need to increase or there may be need to add other medicine depending on treatment response.

Hope this answers your query. In case of any doubt, I will be available for follow ups.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Is Paxidep addictive? 33 minutes later

Thanks for your opionion.

My depression and irritation arises from the fact that I have AV Malformation in one limb which also has a lot pigmentation / scars. Although phsyically mobile this has made me to loose out on seeking a companion. Everytime i do XXXXXXX someone this has stood in the way and I am not able to progress. I totally understand that the other person need not accept me for this health condition and is a big deal breaker.

This causes depression, irritation and sometimes I feel like just being being alone and not socialising much.

Would this medicine help?

I know I need to be more tolerant to rejections which is no ones fault.

I did take the tablet last night and slept well. However I feel today I am more outspoken although a little harsher than I would want to be. Is this because of the tablet or is it just me imaganing it.

Answered by Dr. Ashish Mittal 7 hours later
Hello again,

Yes, AV malformation is complicating your illness. Any physical illness like AV malformation in your case, is cause of chronic stress which can precipitate depression but cannot cause depression.

From your case it is clear, you were well for some duration after the first episode of depression in past. In this world many person without any physical illness do not have partner. Accept your physical disability and will reduce some fraction of your worry. I know it is easy to say, and I can understand your pain, but it is best to accept yourself as you are.

Decrease socialization is one of the symptom of depression and it will improve after treatment of depression.

Regarding depression it has biological basis too, like deficiency of serotonin in brain and medicines correct it. Anti depressant takes 3 to 4 weeks to show its effect. Immediate effect in your case may be due to improvement in sleep and feeling of support from the physician subconsciously.

Hope this answers your query.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor